MAUDE Adverse Event Report: NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM

NUVASIVE INC. GSB GLOBAL SPINAL BALANCE SYSTEM
Model Number 16015535
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 10/08/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
No product has been returned for evaluation as it remained in-situ.No allegation of product malfunction reported nor were x-ray films provided.All nuvasive devices utilized in this case were cleaned and sterilized by the user facility.No additional information has been provided therefore, no further investigation could be completed at this time.Labeling review: ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), ¿ loss of fixation, nonunion or delayed union, fracture of the vertebra, neurological, vascular or visceral injury, metal sensitivity or allergic reaction to a foreign body, infection, decrease in bone density due to stress shielding, pain, discomfort or abnormal sensations due to the presence of the device, nerve damage due to surgical trauma, bursitis, dural leak paralysis, death." ".The implantation of pedicle screw spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this pedicle screw spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." ".Potential adverse events and complications as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: early or late infection; damage to blood vessels, spinal cord or peripheral nerves; pulmonary emboli; loss of sensory and/or motor function; impotence; and permanent pain and/or deformity.Rarely, some complications may be fatal.".
 
Event or Problem Description
On (b)(6) 2018, a patient underwent a posterior spinal fusion at levels t11-l3 without any reported issues.On (b)(6) 2018 patient expired due to sepsis shock.

Brand Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Common Device Name
GSB GLOBAL SPINAL BALANCE SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key8042952
Report Number2031966-2018-00160
Device Sequence Number13811748
Product Code NKB
UDI-Device Identifier00887517553201
UDI-Public00887517553201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160989
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number16015535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELINE LOCK SCREW 5.5MM 13550000; RELINE MAS SCREW 5.5X40MM 2C 16015540; RELINE MAS SCREW 6.5X40MM 2C 16016540; RELINE MAS TI ROD 5.5X120MM 11355120
Outcome Attributed to Adverse Event Death;